15 doctors weighed in:

Can you do Restylane (dermal fillers) injections or another facial filler while on blood thinners?

15 doctors weighed in
Dr. Suzanne Galli
Facial Plastic Surgery
5 doctors agree

In brief: Facial fillers

If you are on a blood thinner, the risk of bruising and small hematoma formation after filler injection increases.

In brief: Facial fillers

If you are on a blood thinner, the risk of bruising and small hematoma formation after filler injection increases.
Dr. Suzanne Galli
Dr. Suzanne Galli
Thank
Dr. John Hoffmann
Surgery - Plastics
3 doctors agree

In brief: Usually yes

It will depend on the type of blood thinner you are on.
If it is Coumadin (warfarin) then be sure your INR isn't too high. Aspirin and plavex are not as big of a concern. With any blood thinner you might have some increased bruising with filler injections but this is usually mild.

In brief: Usually yes

It will depend on the type of blood thinner you are on.
If it is Coumadin (warfarin) then be sure your INR isn't too high. Aspirin and plavex are not as big of a concern. With any blood thinner you might have some increased bruising with filler injections but this is usually mild.
Dr. John Hoffmann
Dr. John Hoffmann
Thank
Dr. Nima Shemirani
Facial Plastic Surgery
2 doctors agree

In brief: Restylane (dermal fillers)

Dear boysmoml, you want to avoid injectible products while on blood thinners.
If you cannot go off of them and would accept some bruising, it can be done on certain parts of the face. Just make sure to have the injector ice really well. I also use non bruising injector cannulas instead that minimizes the risk of bruising. Best, nima shemirani.

In brief: Restylane (dermal fillers)

Dear boysmoml, you want to avoid injectible products while on blood thinners.
If you cannot go off of them and would accept some bruising, it can be done on certain parts of the face. Just make sure to have the injector ice really well. I also use non bruising injector cannulas instead that minimizes the risk of bruising. Best, nima shemirani.
Dr. Nima Shemirani
Dr. Nima Shemirani
Thank
Dr. Burke Chegar
Facial Plastic Surgery
1 doctor agrees

In brief: Avoid

Any injection while on blood thinners such as Coumadin (warfarin) and Pradaxa can result in rather severe and long term bruising.
Only if your doctor prescribing these drugs allows you to safely stop these medications for a time before a treatment would it be advisable.

In brief: Avoid

Any injection while on blood thinners such as Coumadin (warfarin) and Pradaxa can result in rather severe and long term bruising.
Only if your doctor prescribing these drugs allows you to safely stop these medications for a time before a treatment would it be advisable.
Dr. Burke Chegar
Dr. Burke Chegar
Thank
Dr. Mike Bowman
ENT - Head & Neck Surgery

In brief: Yes, but discuss

It is usually feasible to do injections with fillers while on a blood thinner, but the risk of bruising is of course much higher than usual.
I use blunt tipped cannulas for almost all of my filler injections and this greatly reduces the bruising and swelling for all patients. Discuss your medications, supplements and vitamins with your facial plastic surgeon.

In brief: Yes, but discuss

It is usually feasible to do injections with fillers while on a blood thinner, but the risk of bruising is of course much higher than usual.
I use blunt tipped cannulas for almost all of my filler injections and this greatly reduces the bruising and swelling for all patients. Discuss your medications, supplements and vitamins with your facial plastic surgeon.
Dr. Mike Bowman
Dr. Mike Bowman
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors